Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 17, 2016, 6:16 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 6:16 PM EDT (22:16 UTC)
- Expired
- Mar 17, 2016, 6:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 110 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
609
WUUS52 KTAE 172216
SVRTAE
GAC243-273-172245-
/O.NEW.KTAE.SV.W.0065.160317T2216Z-160317T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
EAST CENTRAL RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 645 PM EDT
* AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELLMAN...OR
9 MILES WEST OF DAWSON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...BRONWOOD...PARROTT...OAKVILLE...YEOMANS...PLEASANT
HILL...GRAVES...BRIDGES CROSSROAD AND OLIVERS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3196 8444 3193 8440 3188 8436 3187 8434
3187 8430 3183 8426 3179 8426 3179 8428
3177 8429 3173 8462 3179 8465 3192 8451
3192 8445 3194 8444
TIME...MOT...LOC 2216Z 247DEG 18KT 3177 8460
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
754
WWUS52 KTAE 172226
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT THU MAR 17 2016
GAC243-172235-
/O.CAN.KTAE.SV.W.0065.000000T0000Z-160317T2245Z/
RANDOLPH GA-
626 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3196 8444 3193 8440 3188 8436 3187 8434
3187 8430 3183 8426 3174 8454 3185 8459
3192 8451 3192 8445 3194 8444
TIME...MOT...LOC 2225Z 247DEG 18KT 3179 8455
$$
GAC273-172245-
/O.CON.KTAE.SV.W.0065.000000T0000Z-160317T2245Z/
TERRELL GA-
626 PM EDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL TERRELL COUNTY...
AT 625 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELLMAN...OR
NEAR DAWSON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAWSON...BRONWOOD...PARROTT...OAKVILLE...YEOMANS...PLEASANT HILL...GRAVES
AND OLIVERS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3196 8444 3193 8440 3188 8436 3187 8434
3187 8430 3183 8426 3174 8454 3185 8459
3192 8451 3192 8445 3194 8444
TIME...MOT...LOC 2225Z 247DEG 18KT 3179 8455
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:42 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 17, 3:42 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT THU MAR 17 2016 .Near Term [Through Tonight]... The cold front has stalled just north of our area along a line from Charleston to Montgomery to south Mississippi. This boundary, along with dewpoints in the mid 60s will provide a good environment for thunderstorms to form as impulses of energy move through overnight. A few storms could be on the strong to severe side. PoPs will be in the 30 to 50% range overnight. Lows will upper 50s to lower 60s. .Short Term [Friday Through Saturday Night]... Stalled frontal boundary will remain draped across the area through Saturday. Latest model runs place the front further north keeping moist southerly flow and low level convergence across a majority of the CWA through this event. Coupled that with a few minor disturbances moving across the southeast CONUS and atop the frontal boundary means a wet short term for our area. PWATs of 1.3+ inches will give us good rainfall amounts and no wonder the latest model guidance and WPC guidance continues the upward trend. Broadbrush 2-4 inch rainfall amounts are now expected with locally higher amounts. Instability and shear progs over the past 24 hours have increased as well so expect more thunderstorms through Saturday. SPC has a marginal risk for severe thunderstorms across our far western counties so will need to keep an eye out for isolated severe storms through Friday. Late Saturday and Saturday night another frontal system enters the mix which will help push most of the rain eastward by the start of the long term period. A cooler and drier airmass is expected behind the next front being ushered in by high pressure sliding into the southern Plains. .Long Term [Sunday Through Thursday]... Cooler and quiet conditions are on tap to begin the long term with clearing skies Sunday leading to good radiational cooling Sunday night and below normal temperatures through Tuesday. Overnight lows Sunday and Monday nights will fall into the upper 30s with highs Monday in the lower to middle 60s. As the high pressure shifts to the east coast Tuesday, a return to southeast flow is expected with a slow warmup. Temperatures will return to above normal Wednesday and Thursday. The next system to impact the region will be late Thursday as a strong storm system enters the southern United States. && .Aviation... [Through 18Z Friday] A stationary front is located just to the north of the area with isolated showers and thunderstorms expected through the period. MVFR conditions are possible with thunderstorms this afternoon and evening. Fog is expected again tomorrow morning around sunrise and visibilities will drop to IFR. && .Marine... Showers and thunderstorms will be abundant over the next 48 hours as a stationary front will remain near the northern Gulf Coast with moist onshore flow continuing. A few minor disturbances will move across the southeast United States which will aid in precipitation coverage. Another front will move through Saturday night which will finally kick precipitation eastward. Strong north winds are expected Saturday night through Sunday night behind the frontal passage with advisory level conditions possible. Conditions improve Monday and Tuesday as high pressure settles in across the area. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. && .Hydrology... Latest model guidance continues to show a wide swath of 2-4 inch rainfall amounts through Saturday night across the area with the heaviest amounts across the I10 corridor as a stalled front will remain through the first half of the weekend. Having the rainfall spread out over several days will help mitigate flash flooding concerns, but these totals are expected to cause some rises along our area rivers, some of which may return to action stage or to flood stage. The lower Choctawhatchee and Apalachicola basins are currently the fullest and most likely to be impacted. && .Preliminary Point Temps/PoPs... Tallahassee 62 79 63 78 53 / 50 70 70 70 50 Panama City 65 76 65 72 53 / 30 70 70 70 50 Dothan 59 75 61 73 47 / 50 80 70 70 30 Albany 58 74 59 73 48 / 50 70 70 70 40 Valdosta 61 75 61 77 54 / 50 70 70 70 50 Cross City 62 79 63 78 59 / 30 50 60 60 50 Apalachicola 65 74 66 74 55 / 30 60 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...SCHOLL LONG TERM...SCHOLL AVIATION...WESTON MARINE...SCHOLL FIRE WEATHER...HARRIGAN HYDROLOGY...MOORE/SCHOLL
In the hours before
Local storm report, Mar 17, 12:59 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL FREEPORT 30.50N 86.14W
03/17/2016 E1.00 INCH WALTON FL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN FREEPORT.
&&
EWESTONLocal storm report, Mar 17, 4:20 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG MABSON 31.47N 85.56W
03/17/2016 DALE AL EMERGENCY MNGR
SEVERAL LARGE PINE TREES SNAPPED AND A POWERLINE DOWN.
&&
HARRIGANLocal storm report, Mar 17, 4:59 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DALEVILLE 31.29N 85.73W
03/17/2016 E1.75 INCH DALE AL BROADCAST MEDIA
&&
MCDERMOTTSpecial weather statement, Mar 17, 5:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT THU MAR 17 2016
GAZ121>123-172215-
CLAY GA-CALHOUN GA-RANDOLPH GA-
527 PM EDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 615 PM
EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CUTHBERT...MOVING NORTHEAST
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CUTHBERT...SHELLMAN...COLEMAN...SHIVERS MILL...WADES...RANDOLPH CO A/P...
GOFFS MILL...PETERSON HILL...COLES...PACHITLA...WHITE HOUSE...CARNEGIE...
MARTINS CROSSROADS...FOUNTAIN BRIDGE AND BROOKSVILLE.
LAT...LON 3192 8461 3189 8460 3177 8460 3177 8456
3176 8457 3171 8455 3169 8454 3160 8487
3170 8496 3192 8466
TIME...MOT...LOC 2127Z 234DEG 19KT 3168 8485
15-HARRIGANSpecial weather statement, Mar 17, 5:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM CDT THU MAR 17 2016
ALZ067-172215-
HENRY AL-
430 PM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENRY COUNTY UNTIL 515
PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 10 MILES EAST OF
CLIO...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO CROSSROADS...DOUBLE BRIDGES...SCREAMER...COATES...EDWIN...
THOMAS MILL CREEK...OTHO AND LAWRENCEVILLE.
LAT...LON 3176 8513 3173 8512 3172 8513 3170 8513
3169 8511 3167 8510 3161 8542 3171 8542
3170 8522 3171 8521 3173 8521 3174 8520
3176 8517 3177 8516
TIME...MOT...LOC 2130Z 243DEG 22KT 3166 8544
15-HARRIGANSpecial weather statement, Mar 17, 6:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT THU MAR 17 2016
GAZ122-124-172245-
TERRELL GA-RANDOLPH GA-
605 PM EDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TERRELL AND
SOUTHEASTERN RANDOLPH COUNTIES UNTIL 645 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHELLMAN...OR 8 MILES EAST OF CUTHBERT...
MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...PARROTT...DAWSON MUNICIPAL A/P...OAKVILLE...YEOMANS...
PACHITLA...GRAVES AND MARTINS CROSSROADS.
LAT...LON 3174 8437 3168 8467 3179 8474 3192 8451
3192 8447
TIME...MOT...LOC 2205Z 247DEG 18KT 3175 8466
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early, Quitman, Randolph | 38 min |
| Mar 17, 5:27 PM EDT | Special Weather Statement | TAE | Randolph | 48 min |
| Mar 17, 6:05 PM EDT | Special Weather Statement | TAE | Terrell | 40 min |
| Mar 17, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.